... cramps at night while I sleep,fingers cramps every now and then,numbness and tingling in my feet when I stand on them for any length of time and flushing red face everyday which is my biggest side affect that bothers me the most.I'm going to see my doctor for my yearly physical and wanted to know if I should ask him to prescribe me a liver enzyme function blood test and a kidney test since I've been taking a statin now for almost 1 year?
2 Apr 2012
Your doctor should have been running these tests every 3 months being on a statin anyway! You need to get off of that statin! There are new drugs available now for high cholesterol that don't cause the muscle & nerve damage. I hope it's not too late for yours... Mary
2 Apr 2012
Get off the STATIN!! They are now putting up black boxes in the PDR regarding statins (finally). You can control your cholesterol with natural methods also, such as red yeast rice,plant sterols, and niacin (available in many forms which can avoid the flushing effect) which are very powerful supplements in and of themselves. I would try those before I would EVER go on another statin. One of the active participants on this site almost died from statins. It is not worth what you are apparently doing to your body. They are finding out that cholesterol may not be as bad as they once thought depending on the type of cholesterol you have. FI, the"bad" cholesterol actually is now divided into two groups, large bad cholesterol, and small bad cholesterol. The large "bad" cholesterol, is actually GOOD, and doesn't do any harm, but unless they do a very specific blood test on you, they don't know whether you have that or not.
I certainly am not suggesting that you not follow your doctors advice, but I would really ask your doctor for a trial on natural supplements, and a blood test, testing your "bad" cholesterol.
5 Apr 2012
I have permenent muscle damage from simvastatin-it and Zocor penetrate the deepest and cause the most damage. I had to hire a dog walker- I was walking over a mile a day 10 months ago- Don't take any type of statin- I'm in pain- can't keep a clean house and don't have enough money to hire someone for that. I just finished physical therapy, I've been in ER for dehydration-in FEB. drank lots od liquid-had to modify my diet to keep out of the ER 4 that. If I won the lottery I'd go to India and get my feet amputated and artificial feet so that I could walk again
27 Dec 2013
I also have been taking simvastatin 40mg for 10 months and not felt good since day one of taking after having 3 stents. I have been telling everyone that I don't feel good, people say I should feel better with the stents but not the case. Well the symptoms was getting worst and what I was feeling was my blood felt like it was on fire through my whole body, like a severe tingling that would craw up my legs and from one hand to the other, like poison in yor blood, if you are feeling any thing close to this you have hope, also felt chest pain from day one too, and also got worst. Stated getting ilregular heart beats and dizzy. Been to my heart doctor paying him $350.00 a visit cause I didn't have insurance 3 times telling him how I feel just to be ignored because the EKG always showed good. I decided on my own to stop taking simvastatin for 7 days and felt better, I did feel better. I took a simvastatin to see if it would make a differance, BAM! Had the worst night.
Stopped again and decided to get another doctor. Change to Lipitor 20mg and the first pill change every thing, my heart feels good, the tingling has stopped. I feel normal again. Some times you have to listen to your own body because only you feel what's going on inside.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Methadone - I'm still at 3mgs,on the 30th will be 2mg.But i've developed a weird tingling in my arm?
... and leg,left side that's really disrupting my sleep now.I find myself taking hot showers at 4a.m.to get sleep.really freeking me out. have ...
2 answers • 21 Aug 2011
Can my mom's meds being causing her to go bald in some spots on her head. atenolol tab 100MG once a?
... day, simvastatin tab 40MG once a day, hydrochlorothiazide tab 25MG once a day, aggrenox cap 25MG twice a day, and tetraycycline cap 500MG twice a ...
1 answer • 23 Aug 2011
I have 24 hour caregivers taking care of her in her home. She is up every 15-30 minutes to go to the bathroom. She is in a wheel chair and can hardly ...
3 answers • 23 May 2012
hi... from 2009 im taking simvastatin(atorvastatin) because of my high cholestrol.doctor advised me to take 20mg,,but myself in a faulse thinking i ...
1 answer • 24 Aug 2013
Side effects - suffered with anxiety/depression so stopped taking Simvastatin 4.5 months ago, still a bit anxious but much better. When on ...
3 answers • 26 Mar 2014